Alert archive / California / High Wind Watches in 2005
High Wind Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Nov 30, 2005, 2:18 PM PST for 10 counties in California. It took effect at Dec 1, 2005, 6:00 AM PST. It was in force for 32 days.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 2:18 PM PST (22:18 UTC)
- In effect from
- Dec 1, 2005, 6:00 AM PST
- Expired
- Jan 2, 2006, 4:00 AM PST
- In force
- 32 days
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 59 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 302218 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 218 PM PST WED NOV 30 2005 ...STRONG WINDS EXPECTED THURSDAY ACROSS THE SAN FRANCISCO BAY AREA...SANTA CRUZ COUNTY...AND THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY... .LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY. THE RESULTING PRESSURE GRADIENTS WILL BRING STRONG AND GUSTY WINDS TO THE SAN FRANCISCO BAY AREA...SANTA CRUZ COUNTY...AND THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY. CAZ006-505>515-517-011100- /O.NEW.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 218 PM PST WED NOV 30 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH THURSDAY FOR THE SAN FRANCISCO BAY AREA...SANTA CRUZ COUNTY...AND THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY. SOUTHWEST WINDS WILL INCREASE THURSDAY MORNING ACROSS THE WATCH AREA. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ STROBIN/WJK
7 follow-up statements
000 WWUS76 KMTR 010255 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 655 PM PST WED NOV 30 2005 ...STRONG WINDS EXPECTED THURSDAY ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA... .LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL DEEPEN AS IT MOVES TOWARD THE OREGON-CALIFORNIA BORDER TONIGHT AND THURSDAY MORNING. AS THE LOW MOVES EAST...SOUTHERLY WINDS WILL BEGIN TO INCREASE IN THE SAN FRANCISCO BAY AREA LATE TONIGHT. WIND SPEEDS WILL THEN INCREASE RAPIDLY ON THURSDAY MORNING AHEAD OF A STRONG COLD FRONT. STRONGEST WINDS IN THE SAN FRANCISCO BAY AREA ARE EXPECTED THROUGHOUT THURSDAY MORNING AND INTO EARLY AFTERNOON. FURTHER SOUTH...FROM MONTEREY BAY SOUTHWARD...STRONGEST WINDS WILL OCCUR FROM MID MORNING THURSDAY TO LATE AFTERNOON. HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR ALONG THE COAST AND OVER HIGHER TERRAIN. CAZ505-509-011200- /O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/ /O.NEW.KMTR.HW.W.0001.051201T1400Z-051202T0000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 655 PM PST WED NOV 30 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE RAPIDLY ON THURSDAY MORNING. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE LIKELY FROM THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED ALONG THE COASTS OF MARIN COUNTY AND SAN MATEO COUNTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING IN EXPOSED AREAS DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ006-506>508-510>513-011200- /O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/ /O.NEW.KMTR.WI.Y.0004.051201T1400Z-051202T0000Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 655 PM PST WED NOV 30 2005 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE RAPIDLY ON THURSDAY MORNING. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE HIGHEST FROM MID MORNING UNTIL EARLY AFTERNOON. WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE HILLS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ514-515-517-011200- /O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/ /O.NEW.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 655 PM PST WED NOV 30 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON. WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE HILLS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ518-011200- /O.NEW.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/ MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 655 PM PST WED NOV 30 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY. SOUTH WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY OCCUR. $$ DYKEMA
000 WWUS76 KMTR 011204 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 404 AM PST THU DEC 1 2005 ...STRONG WINDS EXPECTED TODAY ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS... .LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL INTENSIFY AS IT MOVES TOWARD THE COAST THIS MORNING. WIND SPEEDS WILL INCREASE RAPIDLY AHEAD OF A STRONG COLD FRONT. STRONGEST WINDS IN THE SAN FRANCISCO BAY AREA ARE EXPECTED THROUGHOUT THE MORNING AND INTO EARLY AFTERNOON. FARTHER SOUTH...FROM MONTEREY BAY SOUTHWARD...STRONGEST WINDS WILL OCCUR FROM MID MORNING TO LATE AFTERNOON. HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR ALONG THE COAST AND OVER THE HIGHER TERRAIN. CAZ505-509-020000- /O.CON.KMTR.HW.W.0001.051201T1400Z-051202T0000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 404 AM PST THU DEC 1 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR THE COASTAL NORTH BAY AREA AND THE SAN FRANCISCO PENINSULA COAST. SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE LIKELY FROM THIS MORNING THROUGH EARLY AFTERNOON. STRONGEST WINDS ARE EXPECTED ALONG THE COASTS OF MARIN AND SAN MATEO COUNTIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING IN EXPOSED AREAS DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ006-506>508-510>513-020000- /O.CON.KMTR.WI.Y.0004.051201T1400Z-051202T0000Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 404 AM PST THU DEC 1 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR SAN FRANCISCO...THE NORTH BAY INTERIOR VALLEYS AND MOUNTAINS...THE SAN FRANCISCO BAY SHORELINE...EAST BAY INTERIOR VALLEYS...THE EAST BAY HILLS AND DIABLO RANGE...THE SANTA CRUZ MOUNTAINS...AND THE SANTA CLARA VALLEY. SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE HIGHEST FROM MID MORNING UNTIL EARLY AFTERNOON. WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE HILLS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ514-515-517-518-020000- /O.CON.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 404 AM PST THU DEC 1 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM THIS AFTERNOON FOR THE MONTEREY BAY...THE NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...CARMEL VALLEY...THE BIG SUR COAST...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY. SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY OCCUR. $$ ANDERSON
000 WWUS76 KMTR 020002 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 402 PM PST THU DEC 1 2005 ...STRONG WINDS EXPECTED TODAY ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS... .LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL INTENSIFY AS IT MOVES TOWARD THE COAST THIS MORNING. WIND SPEEDS WILL INCREASE RAPIDLY AHEAD OF A STRONG COLD FRONT. STRONGEST WINDS IN THE SAN FRANCISCO BAY AREA ARE EXPECTED THROUGHOUT THE MORNING AND INTO EARLY AFTERNOON. FARTHER SOUTH...FROM MONTEREY BAY SOUTHWARD... STRONGEST WINDS WILL OCCUR FROM MID MORNING TO LATE AFTERNOON. HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR ALONG THE COAST AND OVER THE HIGHER TERRAIN. CAZ508-511-020200- /O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0000Z/ /O.EXB.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/ SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND DIABLO RANGE- 402 PM PST THU DEC 1 2005 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WIND SPEEDS OF 25 TO 40 MPH ARE LIKELY WITH GUSTS TO 60 MPH THE REMAINDER OF THIS AFTERNOON. WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE HILLS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ505-509-020200- /O.EXT.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 402 PM PST THU DEC 1 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE LIKELY THE REMAINDER OF THIS AFTERNOON. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING IN EXPOSED AREAS DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ006-506-507-510-512-513-020200- /O.EXT.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 402 PM PST THU DEC 1 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE HILLS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ514-515-517-518-020200- /O.CON.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 402 PM PST THU DEC 1 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY OCCUR. $$ MHS/DD
000 WWUS76 KMTR 020221 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 621 PM PST THU DEC 1 2005 ...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS ACROSS MUCH OF THE REGION... .WINDS HAVE EASED ACROSS THE NORTH BAY COUNTIES AND THE HIGH WIND WARNING AND WIND ADVISORY FOR AREAS NORTH OF SAN FRANCISCO WERE ALLOWED TO EXPIRE AT 6 PM. FURTHER SOUTH...ACROSS THE REMAINDER OF THE SAN FRANCISCO BAY AREA AND ACROSS THE MONTEREY BAY AREA...SOUTH WINDS WILL CONTINUE TO BE STRONG AND GUSTY FOR THE NEXT FEW HOURS. A WIND ADVISORY HAS BEEN EXTENDED UNTIL 9 PM FOR AREAS FROM SAN FRANCISCO SOUTHWARD. CAZ508-509-511-020500- /O.EXP.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/ /O.NEW.KMTR.WI.Y.0005.051202T0221Z-051202T0500Z/ SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE- 621 PM PST THU DEC 1 2005 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE LIKELY THROUGH 9 PM THIS EVENING. WINDS WILL DIMINISH FROM NORTH TO SOUTH AS THE EVENING PROGRESSES. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ505-020330- /O.EXP.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 621 PM PST THU DEC 1 2005 ...HIGH WIND WARNING HAS EXPIRED... WINDS DIMINISHED ALONG THE NORTH BAY COAST LATE THIS AFTERNOON AND BY 6 PM HAD FALLEN WELL BELOW HIGH WIND WARNING LEVELS. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CAZ006-510-512>515-517-518-020500- /O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/ /O.NEW.KMTR.WI.Y.0005.051202T0221Z-051202T0500Z/ SAN FRANCISCO-EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 621 PM PST THU DEC 1 2005 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. AT 6 PM PST...STRONG SOUTH WINDS CONTINUED ACROSS THE ADVISORY AREA AND WILL LIKELY PERSIST FOR THE NEXT FEW HOURS. WINDS WILL DIMINISH FROM NORTH TO SOUTH AS A COLD FRONT SLOWLY SAGS THROUGH THE AREA DURING THE REMAINDER OF THE EVENING. THIS WIND ADVISORY EXTENDS THE TIME PERIOD COVERED BY THE PREVIOUS ADVISORY WHICH WAS DUE TO EXPIRE AT 6 PM. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY UNTIL 9 PM WITH GUSTS TO 50 MPH. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY OCCUR. $$ CAZ506-507-020330- /O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 621 PM PST THU DEC 1 2005 ...WIND ADVISORY HAS EXPIRED... WINDS DIMINISHED ACROSS INTERIOR SECTIONS OF THE NORTH BAY LATE THIS AFTERNOON AND BY 6 PM HAD FALLEN BELOW WIND ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS76 KMTR 312218 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 218 PM PST SAT DEC 31 2005 ...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... .A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. CAZ006-505-507-509-514-515-517-010630- /O.NEW.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 218 PM PST SAT DEC 31 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STROBIN
000 WWUS76 KMTR 312232 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 232 PM PST SAT DEC 31 2005 ...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... .A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. CAZ006-505-507-509-514-515-517-011200- /O.CON.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 232 PM PST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STROBIN
000 WWUS76 KMTR 312245 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 245 PM PST SAT DEC 31 2005 ...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... .A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE COAST...THE NORTH BAY MOUNTAINS...THE SANTA CRUZ MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. CAZ512-010645- /O.EXA.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/ SANTA CRUZ MOUNTAINS- 245 PM PST SAT DEC 31 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ006-505-507-509-514-515-517-010645- /O.CON.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 245 PM PST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STROBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Nov 30, 8:40 AM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 30, 8:40 AM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 840 AM PST WED NOV 30 2005 .DISCUSSION...PATCHY AREAS OF FOG THIS MORNING...MAINLY IN THE NORTH BAY WITH THE ABUNDANT LOW LEVEL MOISTURE. MID LEVEL CLOUD COVER KEPT THE TEMPS UP LAST NIGHT...INHIBITING WIDESPREAD DENSE FOG FROM FORMING. MID LEVEL MOISTURE CONTINUES TO STREAM TOWARDS NORTHERN AND CENTRAL CALIFORNIA AHEAD OF A SYSTEM NORTHEAST OF HAWAII. AMSU TPW INDC A PLUME OF 1+ INCHES OF PRECIPITABLE WATER CONTINUING TO MOVE INTO THE STATE. SHORTWAVE RIDGING PUMPED UP FROM THE SYSTEM IN THE PACIFIC WILL KEEP THE DISTRICT DRY TODAY. HOWEVER THE RIDGE WILL BE DIRTY WITH PLENTY OF MID LEVEL MOISTURE FLOWING THROUGH IT FOR A CONTINUATION OF CLOUDS TODAY. WITH THE UPCOMING SYSTEM FROM THE SOUTH TEMPS WILL CONTINUE TO BE MILD. SYSTEM MOVES TO THE COAST LATE TONIGHT AND THURSDAY WITH COPIOUS AMOUNTS OF RAIN...ESPECIALLY IN THE OROGRAPHICALLY FAVORED SLOPES ALONG THE COASTAL RANGES. THE 12Z NAM HAS A 50 KT LLJ AT 925 MB OFF THE COAST ON THURSDAY...AND WITH THE NAM MOS INDC 29 KT WINDS AT SFO AT 18Z THURSDAY...WILL CONSIDER ISSUING A WIND ADVISORY FOR THE AFTERNOON PACKAGE. CURRENT FORECAST ON TRACK...NO UPDATES. && .AVIATION...THE LOW CLOUDS AROUND THE AREA ARE NOW DISSIPATING AND SHOULD NO LONGER BE A PROBLEM IN THE NEXT HOUR OR SO. WITH THE ADVANCING STORM SYSTEM OFF THE COAST EXPECT VFR CONDITIONS TODAY BUT DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT AS RAIN DEVELOPS. EXPECT PREDOMINANTLY NE TO E WINDS TODAY CHANGING TO E TO SE THIS EVENING AND PICKING UP TO 10 TO 20 KT. && .MTR WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC FORECAST: STROBIN MARINE/AVIATION: WJK NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 30, 6:00 AM PST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 600 AM PST WED NOV 30 2005 CAZ006-505>518-011400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 600 AM PST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...A STORM SYSTEM IS EXPECTED TO BRING RAIN AND GUSTY WINDS TO THE REGION BEGINNING TONIGHT. RAIN COULD BE HEAVY AT TIMES ESPECIALLY IN THE NORTHERN SAN FRANCISCO BAY AREA TONIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM IS EXPECTED TO BRING RAIN AND GUSTY WINDS TO THE REGION THURSDAY TAPERING OFF THURSDAY NIGHT. RAIN COULD BE HEAVY AT TIMES ESPECIALLY IN THE HIGHER TERRAIN. STRONG SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in California, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.